Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 5, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at Feb 18, 2021, 7:59 PM EST. It took effect at Feb 19, 2021, 1:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2021, 7:59 PM EST (00:59 UTC)
- In effect from
- Feb 19, 2021, 1:00 PM EST
- Expired
- Feb 19, 2021, 10:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted.
920 WHUS72 KTBW 190059 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 759 PM EST Thu Feb 18 2021 GMZ853-856-870-873-876-200300- /O.NEW.KTBW.SC.Y.0005.210219T1800Z-210220T0300Z/ Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 759 PM EST Thu Feb 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 10 PM EST FRIDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 feet expected. * WHERE...Coastal waters from Englewood to Tarpon Springs FL out 20 NM, Coastal waters from Bonita Beach to Englewood FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM, Waters from Englewood to Tarpon Springs FL out 20 to 60 NM and Waters from Bonita Beach to Englewood FL out 20 to 60 NM. * WHEN...From 1 PM to 10 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 18, 7:57 PM EST, 2 minutes earlier.
Area forecast discussion, Feb 18, 7:57 PM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
757 PM EST Thu Feb 18 2021
.UPDATE...
The early evening regional radar mosaic is showing bands of
showers and a few thunderstorms pushing southeast through the
Apalachee Bay towards the Nature Coast ahead of the approaching
cold front. This front and associated convection will continue to
sweep southeast across the forecast area tonight through Friday,
with breezy northwest winds bringing a cooler and drier air mass
in behind the front.
Rain chances over the northern forecast zones for the next few
evening were scaled back slightly to keep up with radar trends.
Otherwise, no significant changes were needed for the evening
update.
&&
.AVIATION...
VFR conditions should hold through the early evening, then MVFR/IFR
ceilings are expected to develop by around 08z ahead of the
approaching cold front, with the highest chances around the Tampa
Bay area. Showers and a few thunderstorms will push southeast
through area terminals Friday morning and afternoon, bringing
periods of MVFR or perhaps IFR ceilings and visibilities. Some
reduced ceilings will linger behind the front.
&&
.MARINE...
Showers and a few thunderstorms will push southeast through the
waters tonight and Friday, with gusty winds and rough seas
expected in the vicinity of the stronger storms. Southerly flow
ahead of the front will allow for continued chances of sea fog,
although any lingering fog will be cleared out by the frontal
passage.
Breezy northwest winds will fill in behind the front, with
exercise caution to small craft advisory conditions expected from
Friday afternoon through much of the weekend before winds begin
to subside Sunday afternoon. A Small Craft Advisory has been
issued for much of the Gulf Waters beginning 1 PM EST Friday.
&&
.Preliminary Point Temps/PoPs...
TPA 69 74 48 67 / 50 80 10 0
FMY 70 81 53 73 / 10 50 20 0
GIF 69 79 48 68 / 20 60 20 0
SRQ 69 77 50 69 / 30 70 10 0
BKV 63 74 40 67 / 50 80 10 0
SPG 67 73 51 66 / 40 70 10 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory from 1 PM to 10 PM EST Friday for Coastal
waters from Bonita Beach to Englewood FL out 20 NM-Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-Waters
from Bonita Beach to Englewood FL out 20 to 60 NM-Waters
from Englewood to Tarpon Springs FL out 20 to 60 NM-Waters
from Tarpon Springs to Suwannee River FL out 20 to 60 NM.
&&
FlemingThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 5:05 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 32 hr |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.